Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 116, NWS St. Louis, MO

July 5, 2017Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Jul 5, 2017, 8:17 PM CDT for Lincoln County, Missouri. It took effect at Jul 6, 2017, 12:16 AM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 8:17 PM CDT (01:17 UTC)
In effect from
Jul 6, 2017, 12:16 AM CDT
Expired
Jul 7, 2017, 5:17 PM CDT
In force
41 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 20.41 ft at Jul 6, 2017, 1:00 AM CDT.

actionminormoderate102007/0607/0707/08
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

552 
WGUS43 KLSX 060117
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
817 PM CDT Wed Jul 5 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Cuivre River near Troy

.This Flood Warning is a result of 1 to 3 inches of precipitation the 
past 24 hours and around a quarter inch forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-070117-
/O.NEW.KLSX.FL.W.0116.170706T0516Z-170707T2217Z/
/TRYM7.1.ER.170706T0516Z.170706T1800Z.170706T2217Z.NO/
817 PM CDT Wed Jul 5 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River near Troy
* from late tonight to Friday afternoon.
* At 8:00 PM Wednesday the stage was 19.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by the pre dawn 
  hours of Thursday morning and crest near 22.5 feet by early Thursday 
  afternoon. The river is forecast to fall below flood stage by Thursday 
  afternoon.
* Impact:  At 22.0 feet...Right bank overflows.
* Impact:  At 21.0 feet...Flood Stage.  Left bank overflows.  Minor 
  flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/06  07/07  07/08  07/09  07/10

Cuivre River
  Troy            21.0   19.21      22.3   14.5    8.3    6.4    6.1

&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090

$$
1 follow-up statement
482 
WGUS83 KLSX 061257
FLSLSX
Flood Statement
National Weather Service St Louis MO
757 AM CDT Thu Jul 6 2017

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Cuivre River near Troy

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-061327-
/O.CAN.KLSX.FL.W.0116.000000T0000Z-170707T2217Z/
/TRYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
757 AM CDT Thu Jul 6 2017

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At  7:30 AM Thursday the stage was 18.1 feet.
* Flood stage is 21.0 feet.
* The river crested below flood stage at 20.4 feet. The river will 
  fall to 8.5 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/07  07/08  07/09  07/10  07/11

Cuivre River
  Troy            21.0   18.06       8.5    6.9    6.2    6.1    6.0


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:52 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 5, 6:52 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
652 PM CDT Wed Jul 5 2017

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 354 PM CDT Wed Jul 5 2017

Stacked system currently centered just northwest of KSGF, will
continue to slowly track to the east, finally moving into
southwestern Indiana by midday on Thursday. So main issue in the
short term is where and when storms/showers will pop up. Still feel
best chances will be along and south of Interstate 70 through this
evening, then gradually taper off and shift to the east.

But with such slow movement of system, will see lingering
showers/storms over southeast MO/southern IL through the day on
Thursday while rest of forecast area will be dry.

Because of clouds and precipitation, lows will be in the mid to
upper 60s and highs on Thursday will be in the 80s, with warmest
temps over central/northeast MO, as well as, west central IL.

Byrd

.LONG TERM...  (Thursday Night through Next Wednesday)
Issued at 354 PM CDT Wed Jul 5 2017

Overall, mdls are in fairly good agreement thru the forecast period.
The low system responsible for the ongoing TSRA will pull ewd out of
the region tonight leaving the area under NW flow thru the weekend.
Mdls prog a cdfnt pushing swd thru the area early Fri morning.
However, given the location of the 850mb thermal ridge, temps on Fri
are expected to be warmer than Thurs. There are some differences
regarding how warm Fri will be, but have trended twd the warmer
guidance for now. The weekend is expected to be slightly cooler than
Fri as the sfc ridge builds into the region.

Temps shud gradually warm next week as the upper low over ern Canada
moves east and the upper ridge over the western U.S. builds into the
area. Concerned that the going forecast does not warm temps quick
enuf, but have sped up warming trends slightly.

As for precip chances, chances remain fairly low thru the period.
Have kept low chances with the fnt as it drops thru the area Fri
afternoon and evening. While a severe storm can not be ruled out for
nrn portions of the CWA for late Thurs night into Fri morning, given
the timing and limited CAPE and shear, threat remains very low. A
low threat for severe storms lingers Fri afternoon into evening
across southern portions of the CWA as the fnt moves thru the
region.

A more Summer-like setup is expected next week with isod TSRA
possible. PoPs are a little higher Wed of next week as a weak fnt is
expected to linger in the region.

Tilly

&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 639 PM CDT Wed Jul 5 2017

Scattered showers and thunderstorms will continue into early this
evening. General trend late this evening toward early overnight
hours will be for precipitation to move slowly east/southeast with
a downturn in thunder activity. Threat for showers should move out
of the area late tonight. Looks like MVFR to near IFR stratus will
set in late tonight behind the precipitation shield, along with
MVFR visibilities in fog. Improving conditions are likely by mid-
late Thursday morning. Winds will back from the east to the
north/northwest late tonight/Thursday morning as surface low moves
off into the lower Ohio Valley.

SPECIFICS FOR KSTL:

Main concern for this evening will be on scattered
shower/thunderstorm activity. Precipitation should move away from
Lambert after midnight tonight. MVFR to near IFR stratus should
move in behind the precipitation shield with MVFR fog also a
possibility. Improving conditions by late Thursday morning with
northwest winds.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 5, 3:59 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
359 PM CDT Wed Jul 5 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
359 PM CDT Wed Jul 5 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Thunderstorms are likely this evening capable of producing locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong to severe thunderstorms are possible late Thursday
night over northeast Missouri and west central Illinois. Damaging
winds will be the primary threat.

Isolated strong to severe thunderstorms will be possible again
over southeast Missouri and southwest Illinois on Friday
afternoon. Damaging winds will be the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts in excess of
two inches or any flooding to the National Weather Service.

Tilly

In the hours before

Local storm report, Jul 5, 4:50 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT WED JUL 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       3 SSW GASCONADE         38.63N  91.58W
07/05/2017  M4.40 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX1700524

GOSSELIN
Local storm report, Jul 5, 5:07 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT WED JUL 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HEAVY RAIN       NEW HAVEN               38.61N  91.22W
07/05/2017  M2.28 INCH       FRANKLIN           MO   BROADCAST MEDIA

&&

EVENT NUMBER LSX1700525

GOSSELIN
Local storm report, Jul 5, 6:04 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT WED JUL 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     FLASH FLOOD      TAYLOR                  39.94N 91.52W
07/05/2017                   MARION             MO   TRAINED SPOTTER

            COUNTY ROAD 306 WITH APPROXIMATELY 6 TO 8
            INCHES OF FAST FLOWING WATER OVER IT.

&&

TES

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.